New York, 2003Winter Storm in New York, November 13 to 14, 2003
November 13 to 14, 2003 · NWS BTV · 1 event in 1 county or zone
A strong low pressure system moved into Canada Thursday morning, with the associated cold front ushering in colder air during the morning and afternoon of November 13th. Rain changed to snow and became heavy during the night of the 13th, with snow accumulations by the morning of the 14th between 6 and 18 inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system moved into Canada Thursday morning, with the associated cold front ushering in colder air during the morning and afternoon of November 13th. Rain changed to snow and became heavy during the night of the 13th, with snow accumulations by the morning of the 14th between 6 and 18 inches. It was a heavy wet snow, and accumulations were elevation dependent.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Nov 13, 10:18 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 13, 10:18 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1018 PM EST THU NOV 13 2003
.UPDATE...
UPSLOPE HEAVY SNOW EVENT UNDERWAY ACROSS THE ADIRONDACKS AND THE
WESTERN SLOPES OF THE NORTHERN GREEN MOUNTAINS ATTM. WILL UPDATE
THE ZONE FORECASTS TO DROP MENTION OF SNOW SHOWERS AND MENTION
SNOW INSTEAD. WINDS ALSO PICKING UP ACROSS THE REGION AS PRESSURE
GRADIENT TIGHTENS AS LOW PRESSURE AREA OVER THE GASPE PENINSULA OF
QUEBEC MOVES NORTHEAST OVERNIGHT. SURFACE OBSERVATIONS AND U.S. AND
CANADIAN RADARS SHOW THAT SNOW HAS ENDED OVER THE SAINT LAWRENCE
VLY. WILL DROP THE MENTION OF ANY FURTHER SNOW ACCUMULATION IN THE
SAINT LAWRENCE VLY OVERNIGHT...BUT WILL JUST MENTION A CHANCE OF
FLURRIES THERE. WILL KEEP THE HIGH WIND WARNING GOING THRU FRIDAY
MORNING...AND WILL ALSO KEEP THE WINTER STORM WARNING GOING THRU
FRIDAY MORNING FOR THE ADIRONDACKS AND THE WESTERN SLOPES OF THE
GREEN MOUNTAINS. HAVE UPPED THE SNOW AMOUNTS TO 6 TO 10 INCHES
ACROSS THE ADIRONDACKS OVERNIGHT...AS SURFACE OBSERVATIONS AT
SARANAC LAKE SHOWING PERSISTENT HEAVY SNOW THERE FOR THE LAST
SEVERAL HOURS. OTHERWISE...NO CHANGES TO THE REMAINDER OF THE
FORECAST.
&&
.PREVIOUS DISCUSSION...
LATEST MDL RUNS STILL SHOW GOOD UPSLOPE EVENT. MOST PRECIP/SNOW FOR
THIS EVENT STILL MOSTLY CONFINED TO THE NORTHERN HALF OF CWA...WITH
SOUTHERN PORTIONS STILL RECEIVING SOME SNOW OVER-NITE. HPC MDL
GRAPHICS SHOW HIGHEST SNOWFALL AMTS ACROSS NORTHERN FACING SLOPES OF
GREEN MTNS...AND PORTIONS OF NC VT. FORECASTED TOTAL ACCUM IN THE
RANGE OF 7+ IN AREAS NEAR CANADIAN BORDER/JAY PEAK AREA...AND A
SIMILAR BULLSEYE IN THE ADIRONDACKS.
WILL CONTINUE TO GO W/ WARNINGS CURRENTLY HIGHLIGHTED IN ZONES...AND
ADJUST END OF STORM SNOW WILL LINGERING -SW IN THE NE KINGDOM
BEFORE TAPERING OFF ON FRI.
STRONG RIDGE BUILD EAST FROM CENTRAL PLAINS DURING DAY FRI INTO
SATURDAY...W/ SFC HIGH SETTLING INTO THE SE...KEEPING CWA IN NW
UNTIL SATURDAY...AS RIDGE MOVES OVER REGION.
SUNDAY-MONDAY...NW FLOW ALOFT LIFTS INTO EASTERN CANADA ON SUNDAY AS
SHIFT HIGH PRES MOVES SOUTH OF OUR CWA. THE BEST MOISTURE AND LIFT
PROGS CONT TO STAY SOUTH OF OUR FA THRU MONDAY. 85H TEMPS SUPPORT
HIGHS IN THE U30S/L40S ON SUNDAY AND INTO THE 40S FOR MONDAY.
EXTENDED...MID/UPPER LVL RIDGE CONTS ACRS OUR FA ON TUESDAY AS
STRONG LLVL WAA DEVELOPS AHEAD OF NEXT SYSTEM. 85H TEMPS WARM TO 6C
BY 00Z WEDS...SUPPORTING HIGHS WELL INTO THE 40S. WL CONT TO MENTION
CHC POPS OF -RW ON TUESDAY ASSOCIATED WITH WAA LIFT AND MID LVL
MOISTURE. WEDS INTO THURS 5H VORT AND ASSOCIATED 25H JET DEEPENS
MID/UPPER LVL TROF ACRS NE CONUS. THIS ENERGY WL HELP TO RAPIDLY
INTENSIFY SFC LOW PRES OVER THE GREAT LAKES AS IT MOVES INTO
NORTHERN NEW ENGLAND. THIS EVENT LOOKS VERY SIMILAR TO TODAYS SYSTEM
WITH STRONG WINDS AND A POSSIBLE PERIOD OF SIGNIFICANT UPSLOPE SNOW
ON WEDS NITE INTO THURS.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WARNING OVERNIGHT INTO FRIDAY MORNING VTZ001>012-
016>019.
WINTER STORM WARNING OVERNIGHT UNTIL FRIDAY MORNING VTZ003-
006-008-016>018.
NY...HIGH WIND WARNING OVERNIGHT AND FRIDAY MORNING NYZ026>031-034-
035-087.
WINTER STORM WARNING OVERNIGHT AND FRIDAY MORNING NYZ029>031-034.
&&
WGH
Hazardous weather outlook, Nov 13, 4:29 AM EST, 19 hours 30 minutes before
NYZ026>031-034-035-087-VTZ001>012-016>019-131130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
429 AM EST THU NOV 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT
AS WELL AS NORTHERN NEW YORK.
.DAY ONE...TODAY...
A STRONG STORM SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS ACROSS THE
AREA TODAY AND TONIGHT. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH
GUSTS AS HIGH AS 60 MPH ARE POSSIBLE...WHICH MAY DOWN TREES AND
POWER LINES...CAUSING SCATTERED POWER OUTAGES.
IN ADDITION...AS MOISTURE WRAPS AROUND THE SYSTEM THIS EVENING...
NUMEROUS SNOW SHOWERS WILL DEVELOP ACROSS THE REGION. A GENERAL
DUSTING TO TWO INCH SNOWFALL IS EXPECTED ACROSS THE AREA. HOWEVER...
FAVORED AREAS ALONG THE NORTHERN AND WESTERN SLOPES OF THE GREEN
AND ADIRONDACK MOUNTAINS WILL RECEIVE HEAVIER ACCUMULATIONS. AS A
RESULT WINTER STORM WARNINGS ARE IN EFFECT FOR THESE REGIONS TONIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF WIND DAMAGE OR
SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW
ENFORCEMENT TODAY AND TONIGHT.
JMG
Winter Storm, Southeastern St. Lawrence
- When
- November 13, 11:59 PM EST to November 14, 6:00 AM EST
- Where
- Southeastern St. Lawrence forecast zone
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Pennsylvania, November 13, 20033 deaths · $50,000 · 71 kt wind · 34 events
- High Wind in Pennsylvania, November 13, 20031 death · 3 injured · $2.2 million · 52 kt wind · 10 events
- Strong Wind in Maryland, November 13, 20031 death · $70,000 · 1 event
- High Wind in New York, November 13, 20031 death · 2 injured · 57 kt wind · 16 events
- High Wind in New York, November 13, 20031 death · 56 kt wind · 15 events
- High Wind in New Jersey, November 13, 20035 injured · $2.0 million · 58 kt wind · 21 events
- Strong Wind in Pennsylvania, November 13, 20031 death · 1 event
- Strong Wind in Virginia, November 13, 20032 injured · $1.1 million · 52 kt wind · 22 events
- High Wind in Massachusetts, November 13 to 14, 2003$1.1 million · 50 kt wind · 21 events
- High Wind in New York, November 13, 2003$900,000 · 58 kt wind · 18 events
- High Wind in Delaware, November 13, 20031 injured · $500,000 · 61 kt wind · 4 events
- High Wind in New York, November 13 to 14, 20031 injured · $275,000 · 64 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5330893.